Text Size
Smaller
Bigger

Suboxone Side Effects

answered 10:02 AM EST, Mon July 01, 2013
-- filed under:
anonymous anonymous
I started taking Suboxone 3 weeks ago. It is good but the constipation and stomach pain is unbearable. I have really probably gone 3 or 4 times only since I started taking this and I have gas pain all the time. It is awful. I am taking laxatives and Metamucil but they are not helping. Will this get better soon? Will my body get used to this? Is there anything I can do like take a stronger medication?

Anna Deeds Says...

Anna Deeds A. Deeds
MSED, NCC, LPC

Thank you for your question. Unfortunately, constipation is a common side effect of medication assisted treatment like Suboxone and methadone. Metamucil is fine to take on a regular basis because it an all natural fiber supplement but it is not advisable to take laxatives on a regular basis. Your body can become accustomed to the use of laxatives which will make the constipation worse over time. Increasing fiber in your diet and exercise can help constipation. You can also try a stool softener which can be purchased over the counter. However, since you are having pain, I would suggest going to your doctor. Your doctor can determine the best treatment for your constipation. In addition, there is a possibility that ongoing constipation can lead to a more serious condition like fecal impaction so your best course of action is to go to the doctor. Make sure to let your doctor know what medications you are taking including Suboxone.

I hope this answers your question.

Related Expert Answers:

Email It Send this page Print It Print friendly page Subscribe Subscribe to this topic category

Page last updated Jul 01, 2013